Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Oct 17, 2016, 8:16 PM EDT for Marquette County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2016, 8:16 PM EDT (00:16 UTC)
- Expired
- Oct 17, 2016, 8:40 PM EDT
- In force
- 24 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marquette County, MI
The radar
The Marquette radar (KMQT), 43 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.2
The text
As transmitted.
458
WUUS53 KMQT 180016
SVRMQT
MIC103-180100-
/O.NEW.KMQT.SV.W.0055.161018T0016Z-161018T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
816 PM EDT MON OCT 17 2016
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 900 PM EDT
* AT 816 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WATSON...OR
25 MILES NORTHWEST OF ESCANABA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATSON...GWINN...K I SAWYER...K. I. SAWYER AIRPORT...MCFARLAND...
LITTLE LAKE...ARNOLD AND LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4637 8746 4627 8711 4623 8711 4615 8720
4615 8724 4611 8724 4598 8740 4599 8754
TIME...MOT...LOC 0016Z 207DEG 31KT 4601 8745
HAIL...1.00IN
WIND...60MPH
$$
TITUS2 follow-up statements
375
WWUS53 KMQT 180032
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
832 PM EDT MON OCT 17 2016
MIC103-180100-
/O.CON.KMQT.SV.W.0055.000000T0000Z-161018T0100Z/
MARQUETTE MI-
832 PM EDT MON OCT 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN MARQUETTE COUNTY...
AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GWINN TO 6 MILES NORTHWEST OF ROCK...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
K I SAWYER...K. I. SAWYER AIRPORT...GWINN...MCFARLAND...LITTLE LAKE
AND LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4635 8740 4635 8739 4627 8711 4623 8711
4615 8720 4615 8724 4611 8724 4606 8730
4612 8750
TIME...MOT...LOC 0032Z 209DEG 36KT 4617 8739 4614 8726
HAIL...0.75IN
WIND...60MPH
$$
TITUS206
WWUS53 KMQT 180040
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
840 PM EDT MON OCT 17 2016
MIC103-180050-
/O.CAN.KMQT.SV.W.0055.000000T0000Z-161018T0100Z/
MARQUETTE MI-
840 PM EDT MON OCT 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARQUETTE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4635 8740 4635 8739 4627 8711 4623 8711
4615 8720 4615 8724 4611 8724 4606 8730
4612 8750
TIME...MOT...LOC 0039Z 207DEG 31KT 4623 8735 4620 8722
$$
TITUSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:03 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 17, 8:03 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Marquette MI 803 PM EDT Mon Oct 17 2016 .SHORT TERM...(This evening through Tuesday) Issued at 402 PM EDT MON OCT 17 2016 Water vapor imagery continues to show a fairly potent shortwave trough sliding into the Northern Plains this afternoon. Radar trends are showing the early day convection continuing to slide to the east of the Upper Great Lakes with a few showers developing across WI. Cloud cover has been fairly extensive across the area and is expected to continue this trend through tonight. The clouds over WI are taking on more characteristics of convective cloud cover and will need to be watched into the late afternoon early evening hours for development. Temperatures under the breaks in the cloud cover have jumped into the upper 60s and low 70s with dewpoints in the 60s. Late this afternoon through Tonight: The aforementioned shortwave sliding into the Northern Plains late this afternoon will slide eastward to the U.P. by 06Z/18. At the same time, a surface low will slide from the Central Plains into the Upper Great Lakes region. The added dynamics will help to intensify the surface low as they phase- up over eastern Lake Superior. Ahead of the surface low, the warm front will become nearly stationary across Upper Michigan into Wisconsin. The combination of these features will again focus showers and thunderstorms across the U.P. by early evening. As the shortwave slides into the area this evening, lapse rates are expected to steepen to around 6C/km-7C/km on the warm side of the front. This will help to push CAPE values as high as 500-1000 J/kg across the south central and eastern portions of the U.P. As most of these storms will be elevated on the warm nose into Upper Michigan, the main threat will be large hail. Effective shear values are progged to be around 40kts across the U.P. which would again support larger hail production and storm organization. Overall wind potential is expected to be marginal as these storms are again expected to remain elevated with a fairly moist overall profile; however, storm motion is expected to be around 40mph from the wsw which could allow for a few stronger wind gusts. Additional dynamical forcing will also slide in as the nose of the 850mb LLJ moves into southern part of the U.P. by 00Z and then lifts slowly north and eastward out of the area by 09Z. The U.P. will also be in the left exit region of a 300mb 100kt+ jet also leading to additional dynamical forcing. Most of the hi-res models have the convection/precipitation reaching the WI/UP border around 00Z and then lifting to the north and east of the area by 09Z with only a few showers lingering on the back side of the low. In addition to the shower and thunderstorm potential, winds may become gusty over the Great Lakes as northwest flow kicks in on the back side of the system. The best time for this would be from 06Z/18-13Z/18 and gusts could reach gale force at times from the NW through that time period. With some momentum transfer expected, with 925mb winds progged to be as high as 40-45 knots have opted to issue a short- lived gale warning for eastern Lake Superior from 07Z/18-13Z/18. Tuesday: After a few lingering clouds in the morning, expect drier air to filter in on the back side of the departing low pressure system and ahead of a brief surface ridge. Skies will steadily clear out throughout the day with sunshine sneaking out during the afternoon hours. Daytime highs will be a bit cooler, but will remain about 5 to 10 degrees above normal. Winds may be a bit gusty out of the northwest in the morning, but the trend will be for lighter winds moving in during the afternoon as the pressure gradient decreases across the area. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM EDT MON OCT 17 2016 WSW-SW flow aloft will keep temps at or above normal through middle of this week. Trough aloft then is forecast to deepen over mid conus late this week with cold air returning to Upper midwest and upper Great Lakes Thu through Fri. Though main trough axis heads east Sun into Mon, there are indications that troughing/NW flow will persist over the Upper Great Lakes as additional shortwaves dive into back side of the mean trough. Models are not consistent with each other or individually run-to-run so there is uncertainty how weekend ends up shaping up. No large scale storm systems are on the horizon. Weak front works through Wed aftn into Wed evening. Mid level moisture streaks in ahead of front on Wed daytime but low-level moisture too dry to support any showers. Eventually late in the week, cooler air aloft (temps at 5kft as low as -6C/21F and as high as -3C/27F) pushing across the warm waters of Lk Superior (observed water temps as low as as 9C/48F and as high as 14C/58F) should support lake effect precipitation as delta t/s climb to 12-20C. At the sfc by late this week, high pressure will be from Manitoba to the central Plains while lower pressure resides from Quebec to the lower Great Lakes. Pressure pattern will favor NW low-level winds across Lk Superior and the Upper Great Lakes Thu into Thu night which probably will end up slightly cyclonic/convergent helping the lake effect along somewhat, especially Thu night into Fri morning when there may be weak upper level support and as core of colder air moves across. Pops will be highest Thu night into Fri. Will continue to mention mix of rain/snow for interior west Thu night and Fri night with h85 temps down blo -4c and 1000-850mb thicknesses falling blo 1300m. Daytime high temps during this cool down will be lowest Thu and Fri and probably into Sat as well with highs many areas staying in the 40s. Normal highs are around 50F to the lower 50s. Nighttime lows near or blo freezing for interior west on Thu night then at more inland areas on Fri night as the sfc ridge is nearby and pwat min lowers to near 0.30 inches. Lowered min temps on Fri night over consensus inland away from where any lake effect clouds may be hanging on. Shortwaves crossing the area as the upper trough either becomes re- establishes or begins to depart could bring rain showers just about anytime Sat-Mon. With no clear cut signal for stronger shortwave or sfc trough, will just have slight chances or low chance pops for these time frames. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 742 PM EDT MON OCT 17 2016 Lingering low level moisture along a warm front will keep lowered ceilings and visibility in place through tonight. A stronger low pressure system will lift northeastward into the area late this evening into the overnight hours, bringing widespread rain showers to each TAF site. There may be some thunderstorms as well, with the greatest likelihood of this happening at KSAW this evening. Conditions should remain in the IFR to LIFR range through late tonight at all the TAF sites. Dry air will slide in behind the low pressure system on Tuesday morning allowing for conditions to quickly improve to VFR by late morning/early afternoon. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 330 PM EDT MON OCT 17 2016 Low pressure system lifts across Upper Michigan and Lk Superior tonight while deepening. Expect winds less than 25 kts this evening to quickly increase from the northwest to 30 kts overnight with frequent gale force gusts to 40 kts over the eastern half of Lk Superior. Period of strongest winds would be overnight tonight. A gale warning has been issued for eastern Lk Superior. Winds diminish less than 25 kts by Tue aftn and remain at 20 kts or less through the rest of the week as pressure gradient becomes weaker. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... Gale Warning from 3 AM to 9 AM EDT Tuesday for LSZ266-267. Lake Michigan... None. && SHORT TERM...KEC LONG TERM...JLA AVIATION...Voss MARINE...JLA
Hazardous weather outlook, Oct 17, 4:00 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT MON OCT 17 2016 MIZ004>007-010>014-085-181100- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE... PRODUCING LARGE HAIL AND SOME GUSTY WINDS. PATCHY DENSE FOG IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>003-009-084-181100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-SOUTHERN HOUGHTON- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS EVENING THROUGH THE OVERNIGHT HOURS. PATCHY DENSE FOG IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-181100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVERNIGHT ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY TUESDAY MORNING OVER PORTIONS OF EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-181100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 400 PM EDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT PATCHY FOG MAY BE DENSE AT TIMES. THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...PRODUCING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
In the hours before
Local storm report, Oct 17, 7:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
726 PM EDT MON OCT 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 3 NW AU TRAIN 46.46N 86.89W
10/17/2016 ALGER MI PUBLIC
SEVERAL LARGE DIAMETER HARDWOOD TREES WERE
SNAPPED NEAR THE TRUNK OF THE TREES AT A
SEASONAL CAMP NEAR LAKE SUPERIOR. THE MAST
FOR THE ELECTRICAL SERVICE WAS BENT OFF.
DELAYED REPORT VIA SOCIAL MEDIA. ESTIMATED
TIME VIA RADAR.
&&
JSSSpecial weather statement, Oct 17, 7:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
630 PM CDT MON OCT 17 2016
MIZ010-011-180015-
DICKINSON MI-IRON MI-
630 PM CDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND DICKINSON
COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF GOODMAN TO 6 MILES
NORTHEAST OF PEMBINE. MOVEMENT WAS NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN...KINGSFORD...CRYSTAL FALLS...NORWAY...FELCH...FOSTER
CITY...NIAGARA...SAGOLA...AURORA...WAUCEDAH...ALPHA...PEAVY FALLS
DAM...MERRIMAN...RANDVILLE...RALPH...STAGER...HARDWOOD...QUINNESEC...
VULCAN AND LORETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4576 8796 4579 8800 4578 8809 4581 8814
4587 8807 4589 8810 4592 8810 4596 8819
4595 8830 4599 8837 4599 8846 4615 8836
4611 8761 4590 8761 4589 8770 4578 8770
4572 8777
TIME...MOT...LOC 2329Z 227DEG 48KT 4572 8848 4569 8790
TITUSLocal storm report, Oct 17, 7:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
745 PM EDT MON OCT 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 ESE QUINNESEC 45.79N 87.96W
10/17/2016 M0.50 INCH DICKINSON MI TRAINED SPOTTER
TRAINED SPOTTER OBSERVED DIME-SIZED HAIL IN
A RURAL AREA BETWEEN NORWAY AND QUINNESEC.
&&
JSSSpecial weather statement, Oct 17, 8:06 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
806 PM EDT MON OCT 17 2016
MIZ005-012-180030-
MENOMINEE MI-MARQUETTE MI-
806 PM EDT MON OCT 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MENOMINEE AND
SOUTHEASTERN MARQUETTE COUNTIES UNTIL 830 PM EDT/730 PM CDT/...
AT 806 PM EDT/706 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WATSON...OR 24 MILES NORTHWEST OF ESCANABA...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATSON...ARNOLD AND NORTHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4594 8762 4599 8762 4617 8757 4616 8724
4612 8724 4598 8732 4598 8736 4592 8736
4587 8739
TIME...MOT...LOC 0006Z 202DEG 30KT 4598 8747
TITUSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:06 PM EDT | Special Weather Statement | MQT | Dickinson | 24 min |
| Oct 17, 8:28 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 35 min |
| Oct 17, 8:37 PM EDT | Special Weather Statement | MQT | Alger | 38 min |
| Oct 17, 9:01 PM EDT | Areal Flood Advisory | MQT | Dickinson, Marquette | 4 hr |
| Oct 18, 3:25 AM EDT | Special Weather Statement | MQT | Dickinson | 50 min |
| Oct 18, 3:41 AM EDT | Special Weather Statement | MQT | Dickinson | 49 min |
| Oct 18, 3:53 AM EDT | Special Weather Statement | MQT | Delta | 37 min |
| Oct 18, 4:03 AM EDT | Special Weather Statement | MQT | Delta | 27 min |
| Oct 18, 4:15 AM EDT | Special Weather Statement | MQT | Delta | 30 min |
| Oct 18, 4:21 AM EDT | Areal Flood Advisory | MQT | Alger, Dickinson, Marquette, Menominee | 5 hr |
| Oct 18, 4:27 AM EDT | Special Weather Statement | MQT | Schoolcraft | 33 min |
| Oct 18, 4:40 AM EDT | Special Weather Statement | MQT | Schoolcraft | 35 min |
| Oct 18, 4:48 AM EDT | Special Weather Statement | MQT | Schoolcraft | 27 min |
| Oct 18, 5:17 AM EDT | Flash Flood Warning | MQT | Marquette | 5 hr |
| Oct 18, 5:28 AM EDT | Special Weather Statement | MQT | Delta | 47 min |
| Oct 18, 5:32 AM EDT | River Flood Advisory | MQT | Delta | 32 hr |
| Oct 18, 5:41 AM EDT | Special Weather Statement | MQT | Delta | 34 min |
| Oct 18, 5:57 AM EDT | Special Weather Statement | MQT | Delta | 33 min |
| Oct 18, 6:23 AM EDT | River Flood Warning | MQT | Marquette | 26 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.